Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online
Ask a Dentist   »  

Ulcers on tongue. Taking Adderall for adult ADHD and Tums. Advice?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9083 Questions
Hi, I am taking Adderall for adult ADHD (taking the generic form, D-Amphetamine Salt Combo, 10 mg in the morning, 10mg in the afternoon.) I have had little white sores / ulcers on my tongue on and off for the past 3 months. The acidity or alkalinity in my gastrointestinal system seems to be way off. I do not know how to get it back in balance without going off of the medication. I have tried Tums but this does not seem to help. Do you have any advice? Thank you.
Posted Mon, 16 Apr 2012 in Dental Health
Answered by Dr. Praveen Tayal 3 hours later
Thanks for posting your query.
The white sores on the tongue can possibly be due to leukoplakia or oral thrush.
Removing the source of its occurrence like avoiding smoking and alcohol consumption with hygienic oral cavity is important and may cause the lesions to disappear.
You can use iodine mouth wash and listerine mouth wash to keep the area clean.
Avoid hot and spicy foods. Using clotrimazole lotion locally on the affected areas might also be helpful.
Regarding your gastric acidity if it is not getting relieved with Tums I recommend you go to the pharmacy to obtain omeprazole 20 mg tablets. You should take one tab with breakfast and one with dinner for 7 days. After 7 days you should take one with breakfast only for 21 more days. This should promote healing and resolution of your symptoms.

I hope this answers your query effectively.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Wishing you good health.

Above answer was peer-reviewed by
Follow-up: Ulcers on tongue. Taking Adderall for adult ADHD and Tums. Advice? 25 minutes later
HEllo Dr. Tayal,

Thank you for your reply. I need to clarify one thing. I have one sore at a time, usually on the tip or side of the tongue. It is the same thing I get when I eat too much pineapple or other acidic food. Knowing this, would your answer be the same?

Thank you very much
Answered by Dr. Praveen Tayal 1 hour later
Thanks for writing again.

It can be due to repeated trauma to the tongue caused by rough foods or acidic drinks.

Taking regular vitamin B- complex supplements will also help in early recovery.

Hope my answer is helpful.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dentist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor